Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 16, 2002, 9:32 PM CDT for Titus County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2002, 9:32 PM CDT (02:32 UTC)
- Expired
- Apr 16, 2002, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Titus County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 10:00 PM CDT | Hail 0.88 | Mt Pleasant, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 7:45 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1793 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 170232 SVRSHV TXC449-170315- /NEW.KSHV.SV.W.0119.170230-170315/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT TUE APR 16 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN NORTHEAST TEXAS * UNTIL 1015 PM CDT * AT 930 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF MOUNT PLEASANT...OR ABOUT 3 MILES NORTH OF MOUNT VERNON...MOVING EAST SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTHWEST OF MOUNT PLEASANT AT 945 PM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF NICKLES AND STRONG DAMAGING WINDS UP TO 70 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN NORTHEAST TEXAS UNTIL 1015 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:44 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 16, 8:44 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 844 PM CDT TUE APR 16 2002 HAVE UPDATED THE 400 PM ZONES TO INCLUDE THE TORNADO WATCH FOR PARTS OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. ALSO INCREASED THE CHANCE OF SHOWERS AND THUNDERSTORMS WHERE WATCH COVERS AND OTHER ZONES NEARBY. WINDS ON THE SURFACE HAVE INCREASED AROUND REGION FEEDING INTO AND ACROSS THE WATCH AREA AND I HAVE INCREASED WINDS WITH MENTION OF CAUTION ADDED FOR AREA LAKES IN ZONES WHERE NEEDED. PERSONS IN NORTHEAST TEXAS AROUND RED RIVER...FRANKLIN...WOOD... TITUS...AND CAMP COUNTIES...AND MCCURTAIN COUNTY IN EXTREME SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE LARGE HAIL...HIGH AND POSSIBLE DAMAGING WINDS...AND AWARE OF POTENTIAL FOR TORNADOES BETWEEN 900 PM CDT AND MIDNIGHT. OTHER ZONES IN THE WATCH AREA MAY ALSO HAVE SEVERE WEATHER BUT THE MORE IMMEDIATE THREAT AT THIS WRITING INCLUDED THE ABOVE COUNTIES. DURING THE LATER NIGHT HOURS APPROACHING MIDNIGHT OTHER LOCATIONS MAY BE INCLUDED. ZONES ALREADY OUT. 06 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 64 min |
| Apr 16, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.